Doctors Lounge - Neurology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Neurology Answers List
- Mon Nov 19, 2007 10:19 pm
I was wondering if you had any opinions on this. I am pretty desperate to figure this out. I am 28 years. Female. Scheduled to see an endochronologist and a neurologist. long waiting time.
Problems have been more frequent, more severe and more complicated. Only thing abnormal in my bloodwork it my thyroid and parathyroid. Had a head injury last on december 21, 2006. Hit on the head with a piece of metal. Knocked out. Had a concussion. I was smashed in the dead center of my head with a projected piece of metal in a shop. All these symptoms followed, but are seem to consist of different types of pain making my diagnosis seem impossible.
I had a cat scan when I was rushed to the hospital and no internal bleeding but I was told I had a bad concussion and a massive migraine.(I get migraines) I was admitted for three days. In the hospital I was unable to speak coherantly for 6 hours. No one explained why. I left the hospital and that was it. Horrible headaches daily for 4 or 5 months.
In march I started getting horrible attacks I descibed it as stinging. No position can relieve the pain. The episodes come and go. I might have had three or four until September. Then they were more frequent and my joint felt like they hurt terribly.
Other new things this year: I feel like I am losing my hearing, menstruel pain increased 100 fold. Leaves me hyperventalating and in bath tub for 36 hours almost straight. Tylonal 3 and a naproxen take off apoint 2% of the pain.
The muscle stinging started up again frequently in the fall. My skin also feels sore on my upper arms under my clothing. (Did something happen and I am suddenly super sensitive?) I have high blood pressure for the first time ever. It goes up and down. Older random things would include joint pain - but it was worse a few months ago. I have started taking amitriptaline. Just started.
I also take baclofen. I think they might be tightning as an automatic response to pain. If I push my hands out they hurt more though. My legs get tight too when this happens. For some reason I want to stretch my toes up. this is followed by weakness. So much so that I have trouble holding a pen after these muscle attacks. In the daytime I can hold a pen fine (usually - but not always). This will last for a number of days at once. It's been two months noe. I think I might be feeling a little better today. I am worried for the next time. The stinging was so intense I thought I would lose my mind.
Pain: It is always both arms entirely. The pain moves somewhat. It will shoot up my arms, but feels like it can shoot up sometimes. It confusing. . No position will relieve pain, but I think lots of movement makes it worse. When I do lots in a day its worse at night. My skin gets sensitive and can feel sore under my skin like a sunburn, but sometimes it is not. This is new. At some points in the day it can feel alost gone.
Today my left arm felt icy cold. I know how weird this all sounds, but its true. Almost like I put sport rub on it except my clothing made it feel colder not warm. It seems like there are spots that get colder. Maybe I have a circulation problem? ie. The skin in the top of my two last fingers. This pain is extremely difficult to describe. Sometimes I can touch my arm at the top and it is agonizing at the bottom.Sometimes its just stinging and sometimes its sharp. Can an endochrine problem cause all this?
Blood pressure on the high side for the first time ever that i know of. This pain comes in waves and feels like an torchorous attack. I am on the medication waiting to see specialists.
I am on the baclofen because my muscles all thighten inmy arms and my palms bend inwards, but I am unsure if this is just a response to pain and not spasticity. I can try and stretch out my hands it hurts. Often I am pulling them up and don't realize it. Something like typing and gripping a pen would not be possible. Sometimes it is, but with the consequence of pain. Narcotics do not take the pain away. My doctor has me on a waiting list for a pain clinic. Thank-you
| Dr. Chan Lowe
- Tue Jan 29, 2008 12:19 am
This does sound like it could be a hypersensitivity type syndrome. It may be that the head trauma has increased your migraines subsequently increasing your other neurological issues.
Seeing the neurologist is a good idea to get further evaluation. The gabapentin may help a lot. It can take a while (weeks) for this medicine to really begin to have its maximal effect, though, so don't expect an immediate response. Hopefully you'll get a good benefit from it once it kicks in.